.25 and I was a nervous wreck all day. I took half the next day and it wasn't as bad but still bad enough. I stopped taking it. Now what?
Okay-okay--We're listening to you--you say desiccated-do you mean Armour or a thyroid compounded at a local pharmacy? There are different types of thyroid medications. Most are chemical-some are from animal thyroids-Armour and the compound. Also are you taking any OTC sinus, cough relief, sleeping decongestant, wake up decongestants while taking your thyroid med?
I cannot handle synthetic thyroid meds. I crawl out of my skin. Many people are the opposite-they crawl out of their skin. Armour didn't make any for awhile-and I went to a local compound. One day when I was picking up a script-the pharmacist was trying to convince a patient to buy the compound because it would work better-the patient was saying that it was completely different from what the doctor ordered. I was already back on Armour- but I did not do well on the compound-now I wonder the pharmacist screwed around with my prescription. I no longer go there for anything. OTC DECONGESTANTS--- many of the meds have ingredients that can make a thyroid go crazy-and you can crawl out of your skin. This can even happen with prescription sinus meds.
Low thyroid ruins heart muscles because the heart is beating slow and straining. Too much thyroid and the heart valves are ruined from an irregular heart beat. For some reason many of the symptoms of low and high thyroid are pretty much the same. Low thyroid-weight gain. high thyroid-kidney problems and blood pressure. Both cause a person to be emotional-low means more depression and anger-both give fatigue-sleep problems- your thyroid is low enough to stop your periods-so you might not be in menopause and estrogen supplements would add to your physical problems. Both cause you to lose hair, eyebrows, dry skin. Low thyroid makes you feel cold. Both make you anxious and can cause your body to just give up--- Anger and frustration is a result of thyroid problems. Please go to your doctor with a list of all of your meds--- You need help now. Your doctor saw your eyebrows, hair, skin, something- and like a good physician he ordered a thyroid screen. Also you have a gland in your brain that makes an artificial thyroid hormone-but your body sometimes can't process it. That's why a thyroid screen has so many different parts.
Also-it usually takes a week or more before the thyroid meds hit your body. It took over a week for me to crawl out of my skin. You are probably more in tune with your body than most of us, but you still need to take the help offered by your doctor. good luck
Hello ?. You have been given excellent information. Meyati explained the damage to your body. Very real and very serious. Once the TSH is over 10, my endocrinologist said that it will continue to rise without treatment and the higher it gets the greater chance you can damage internal organs and ultimately die. This is a hormone that keeps your body running. Without it, sadly, you cannot survive. Sorry.
I think you ought to go talk with an endocrinologist and see what that doctor has to say for your best options. Considering you felt a reaction it might be something in the med you took. The hormone would not do this as it is part of your natural system. As Meyati says, it can take time to find the right one. An allergy to something in it would, however. Best to get this checked out so you don't run into it again in some other med or supplement you take.
I do hear your frustration. It can be disturbing to hear one is not well and now one has to take a med for the rest of ones life. But that is how it goes. Diabetics face the same thing. I have both. When things are in balance we feel better, think better and have more energy for what we like to do. Oh, and a warning to you. Thyroid out of whack creates depression and anxiety. Please watch for fits of anger, meaningless tears and other sudden mood changes like sudden defensiveness, unwilling to change a point of view, and disinterest in others... Very dry skin, thinning of hair are other common symptoms.
Be sure you read up on this disease. Good luck with your choice. Ask more questions if you have them. Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2011 • 1 answer
Posted 23 Feb 2014 • 3 answers
Thyroid Desiccated - Hi, I started on Armour 60 mg approximately 6 weeks ago. I have to get my blood
Posted 10 Feb 2015 • 1 answer
Posted 23 Jul 2015 • 3 answers
Posted 13 Mar 2017 • 0 answers